Patient Leaflet Updated 12-Sep-2019 | THE BOOTS COMPANY PLC
Boots Paracetamol 3 Months Plus 120 mg/5 ml Suspension (200 ml)
Information for the user
Boots Paracetamol 120 mg/5 ml Suspension
Read all of this leaflet carefully because it contains important information for you.
This medicine is available without prescription to treat minor conditions. However, you still need to give it carefully to get the best results from it.
What this medicine is for
This medicine contains Paracetamol which belongs to a group of medicines called analgesics and antipyretics, which act to relieve pain and reduce fever.
It can be used to relieve mild to moderate pain including toothache, teething pain, headache and other pains. It can also be used to relieve the symptoms of colds and flu and to reduce fever, including fever after vaccination at 2 months of age.
Before you give this medicine
This medicine can be given to children from the age of 2 months and over. However, some children should not be given this medicine or you should seek the advice of their pharmacist or doctor first.
Do not give:
Talk to your pharmacist or doctor:
Other important information
Information for people with diabetes: This medicine contains 0.8 g sorbitol and 1.3 g maltitol per 5 ml spoonful. This provides 5 kcal per 5 ml spoonful.
Methyl hydroxybenzoate (E218) may cause allergic reactions (possibly delayed). The colour carmoisine (E122) may cause allergic reactions.
Information for adults intending to take this medicine
This medicine may be harmful if you are dependant on alcohol or have alcoholic liver disease. Do not drink alcohol (wine, beer, spirits) whilst taking this medicine.
Oral contraceptives may reduce the pain relief obtained with this medicine.
If you are elderly your doctor or pharmacist may advise you to take less of the medicine or take the medicine less regularly. In this case follow their instructions.
Pregnancy and breastfeeding: Do not take this medicine unless your pharmacist or doctor tells you to. If necessary, this medicine can be used during pregnancy. You should use the lowest possible dose that reduces the pain and/or your fever and use it for the shortest time possible. Contact your doctor if the pain and/or fever are not reduced or if you need to take the medicine more often.
If your child takes other medicines
This medicine contains paracetamol.
Do not give with any other paracetamol-containing products.
Before you give this medicine, make sure that you tell your pharmacist about ANY other medicines you might be giving your child at the same time, particularly the following:
If you are unsure about interactions with any other medicines, talk to your pharmacist. This includes medicines prescribed by your doctor and medicine you have bought for your child, including herbal and homeopathic remedies.
How to give this medicine
Check the cap seal is not broken before first use. If it is, do not give the medicine.
Do not give this medicine with any other paracetamol-containing product.
Check the tables on the back of the leaflet to see how much of the medicine to give to your child. Never give more medicine than shown in the table.
It is important to shake the bottle for at least 10 seconds before use.
Always use the syringe supplied with the pack. The syringe can be used to measure 2.5 ml or 5 ml by drawing the liquid to the correct mark on the syringe.
Give this medicine to your child to swallow.
Babies over 2 months in age
For the relief of fever after vaccination at 2,3 and 4 months
2.5ml. This dose may be given up to 4 times a day starting at the time of vaccination. Do not give more than 4 doses in any 24 hour period. Leave at least 4 hours between doses. If your baby still needs this medicine two days after receiving the vaccine talk to your doctor or pharmacist. Do not give to babies less than 2 months of age.
For other causes of pain and fever:
For children 2-3 months
Do not give to babies less than 2 months of age. Only give if your baby weighs over 4kg and was born after 37 weeks. Do not give more than 2 doses. Leave at least 4 hours between doses. This is to ensure that fever that may be due to a serious infection is quickly diagnosed. If your child is still feverish after two doses, talk to your doctor or pharmacist
For children of 3 months up to 6 months:
For children of 6 months up to 2 years:
For children of 2 years up to 4 years:
For children of 4 years up to 6 years:
Do not give more than 4 times in any 24 hours
Leave at least 4 hours between doses
Do not give this medicine to your child for more than 3 days without speaking to your doctor or pharmacist.
Do not give more than the amount recommended above.
If symptoms do not go away talk to your doctor.
Directions for using the syringe:
1. Shake the bottle for at least 10 seconds before use.
2. Push the syringe firmly into the plug (hole) in the neck of the bottle.
3. To fill the syringe, turn the bottle upside down. Whilst holding the syringe in place, gently pull the plunger down drawing the medicine to the correct mark (2.5 ml or 5 ml) on the syringe.
4. Turn the bottle the right way up, and then gently twist the syringe to remove from the bottle plug.
5. Place the end of the syringe into the child’s mouth, normally to the side of the mouth between the gums and cheek. Press the plunger down to slowly and gently release the medicine.
6. If the table above advises you to give more than 5 ml of the medicine, repeat steps 2 to 5 to give your child the correct amount of medicine.
After use replace the cap on the top of the bottle tightly. Store all medicines out of the sight and reach of children.
Wash the syringe in warm water and allow to dry.
If you give too much or if anyone accidentally swallows some of the medicine: Talk to a doctor at once if your child takes too much of this medicine even if they seem well.This is because too much paracetamol can cause delayed, serious liver damage. Go to your nearest hospital casualty department. Take the medicine and this leaflet with you.
Possible side effects
Most people will not have problems, but some may get some.
If your child gets any of these serious side effects, stop giving the medicine. See a doctor at once:
Reporting of side effects
If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard, or search for MHRA Yellow Card in the Google Play or Apple App Store. By reporting side effects you can help provide more information on the safety of this medicine.
How to store this medicine
Do not store above 25°C. Store in the original package. Keep the lid tightly closed.
Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.
Use by the date on the end flap of the carton or on the label edge. After this date return any unused product to your nearest pharmacy for safe disposal.
What is in this medicine
Each 5 ml of oral suspension contains Paracetamol 120 mg, which is the active ingredient.
As well as the active ingredient, the suspension also contains purified water, maltitol liquid (E965), sorbitol (E420), glycerol (E422), microcrystalline cellulose, carmellose sodium, methyl hydroxybenzoate (E218), hyetellose, carmoisine (E122), strawberry flavours and sugar flavour.
The pack contains 100 ml or 200 ml of a pink strawberry-flavoured syrupy suspension.
Who makes this medicine
Manufactured for the Marketing Authorisation holder
Leaflet prepared July 2019
If you would like any further information about this medicine, please contact
To request a copy of this leaflet in Braille, large print or audio please call, free of charge:
0800 198 5000 (UK only)
Please be ready to give the following information:
Product name: Boots Paracetamol 120 mg/5 ml Oral Suspension (100 ml)
Reference number: 00014/0638
Product name: Boots Paracetamol 120 mg/5 ml Oral Suspension (200 ml)
Reference number: 00014/0660
This is a service provided by the Royal National Institute of Blind People.
Artwork Reference Number WBAG382152 Version B
1 Thane Road West, Beeston, Nottingham, NG2 3AA
+44 (0)1159 592 565
+44 (0)1159 595 165